MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY OPTIMA MULTILENGTH URETERAL STENT; BARD URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY OPTIMA MULTILENGTH URETERAL STENT; BARD URETERAL STENT
Model Number 788400
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the ureteral stent broken during the removal attempt.The patient had the ureteral stent placed after lithotripsy on (b)(6) 2020.The removal was attempted at a clinic on (b)(6) 2020.The patient had removed at the hospital on (b)(6) 2020.It was very much calcified.The pathology report noted that the external surface inscribed with bard and with 4.7f x 22-32 cm.The multiple defects were identified every 4 cm along the length, each less than 0.1 cm in greater dimension.Per email received from the complainant on (b)(6) 2020, the patient had no adverse outcome with removal of the retained stent piece.
 
Event or Problem Description
It was reported that the ureteral stent broke during removal attempt.The patient had the ureteral stent placed after lithotripsy on (b)(6) 2020.Removal was attempted at a clinic on (b)(6) 2020.The patient had to have it removed at the hospital on (b)(6) 2020.It was "very much calicified." the pathology report noted: external surface is inscribed with "bard" and "4.7f x 22-32 cm." multiple defects are identified every 4 cm along the length, each less than 0.1 cm in greatest dimension.Per email received from complainant on (b)(6) 2020, the patient had no adverse outcome with removal of the retained stent piece.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿material selection¿.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).**(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging.**multi-length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The first large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." correction: b,h h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD INLAY OPTIMA MULTILENGTH URETERAL STENT
Common Device Name
BARD URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11040060
Report Number1018233-2020-21801
Device Sequence Number19104243
Product Code FAD
UDI-Device Identifier00801741015632
UDI-Public(01)00801741015632
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Model Number788400
Device Catalogue Number788400
Device Lot NumberNGDR3573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age26 YR
Patient Weight75